Alert archive / Connecticut / Wind Advisories in 2009
Wind Advisory 20, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 7, 2009, 4:01 PM EST for Kings County, Suffolk County, New York; Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Jan 7, 2009, 11:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2009, 4:01 PM EST (21:01 UTC)
- In effect from
- Jan 7, 2009, 11:00 PM EST
- Expired
- Jan 8, 2009, 3:47 PM EST
- In force
- 17 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Kings County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 38 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 072101 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 401 PM EST WED JAN 7 2009 ...STRONG WINDS EXPECTED TONIGHT INTO THURSDAY MORNING... .LOW PRESSURE WILL RAPIDLY DEVELOP AS IT TRACKS NORTHEAST ALONG THE NEW ENGLAND COAST TONIGHT AND INTO THE CANADIAN MARITIMES ON THURSDAY. THE STRONG PRESSURE GRADIENT IN ITS WAKE WILL PRODUCE STRONG WINDS FROM LATE THIS EVENING THROUGH THURSDAY MORNING. CTZ010>012-NYZ075>081-080515- /O.NEW.KOKX.WI.Y.0020.090108T0400Z-090108T1700Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 401 PM EST WED JAN 7 2009 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON EST THURSDAY. STRONG WEST SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL DEVELOP LATE THIS EVENING...AND CONTINUE OVERNIGHT INTO THURSDAY MORNING. THESE TYPE OF WINDS WILL BE CAPABLE OF KNOCKING DOWN ICE COVERED TREES LIMBS OR POWER LINES...MAINLY ACROSS COASTAL CONNECTICUT WHICH RECEIVED UP TO 1/4 OF AN INCH OF ICE ACCUMULATION SINCE LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS71 KOKX 080502 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1202 AM EST THU JAN 8 2009 ...STRONG WINDS EXPECTED INTO THURSDAY MORNING... .LOW PRESSURE WILL RAPIDLY DEVELOP AS IT TRACKS NORTHEAST FROM THE NEW ENGLAND COAST INTO THE CANADIAN MARITIMES ON THURSDAY. A STRONG PRESSURE GRADIENT DEVELOPING IN ITS WAKE WILL PRODUCE STRONG WINDS THROUGH THURSDAY MORNING. CTZ010>012-NYZ075>081-081230- /O.CON.KOKX.WI.Y.0020.000000T0000Z-090108T1700Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1202 AM EST THU JAN 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY. STRONG WEST SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL DEVELOP DURING THE EARLY MORNING HOURS...AND CONTINUE INTO THURSDAY MORNING. THESE TYPE OF WINDS WILL BE CAPABLE OF KNOCKING DOWN TREES LIMBS OR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 080855 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 355 AM EST THU JAN 8 2009 ...STRONG WINDS EXPECTED THROUGH EARLY THIS AFTERNOON... .LOW PRESSURE CONTINUES TO INTENSIFY AS IT TRACKS NORTHEAST FROM THE NEW ENGLAND COAST INTO THE CANADIAN MARITIMES TODAY. A STRONG PRESSURE GRADIENT DEVELOPING IN ITS WAKE WILL PRODUCE STRONG WINDS THROUGH EARLY THIS AFTERNOON. CTZ010>012-NYZ075>081-081700- /O.CON.KOKX.WI.Y.0020.000000T0000Z-090108T1700Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 355 AM EST THU JAN 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. STRONG WEST SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. THESE TYPE OF WINDS WILL BE CAPABLE OF KNOCKING DOWN TREES LIMBS OR POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 081600 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1100 AM EST THU JAN 8 2009 ...STRONG WINDS EXPECTED THROUGH EARLY THIS AFTERNOON... .LOW PRESSURE CONTINUES TO INTENSIFY AS IT TRACKS NORTHEAST FROM THE NEW ENGLAND COAST INTO THE CANADIAN MARITIMES. A STRONG PRESSURE GRADIENT DEVELOPING IN ITS WAKE WILL PRODUCE STRONG WINDS THIS AFTERNOON. CTZ010-NYZ075>078-080-081700- /O.CAN.KOKX.WI.Y.0020.000000T0000Z-090108T1700Z/ SOUTHERN NEW HAVEN-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1100 AM EST THU JAN 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. LOW PRESSURE WILL CONTINUE TO INTENSIFY TO THE NORTHEAST AND PRODUCE STRONG GUSTY WINDS. THE WINDS HOWEVER WILL NOT GUST TO WIND ADVISORY LEVELS. $$ CTZ011-012-NYZ079-081-082100- /O.EXT.KOKX.WI.Y.0020.000000T0000Z-090108T2100Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1100 AM EST THU JAN 8 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. STRONG WEST SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL DEVELOP THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 082047 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 347 PM EST THU JAN 8 2009 CTZ011-012-NYZ079-081-082200- /O.CAN.KOKX.WI.Y.0020.000000T0000Z-090108T2100Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 347 PM EST THU JAN 8 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND SO THE ADVISORY HAS BEEN CANCELLED. WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE STILL POSSIBLE THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 7, 1:22 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 7, 1:22 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
122 PM EST WED JAN 7 2009
.SYNOPSIS...
A STORM SYSTEM WILL PASS ACROSS THE REGION EARLY TODAY...THEN TRACK
TO THE NORTHEAST TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT. BRISK
WINDS WILL PERSIST THROUGH THURSDAY NIGHT AS THE INTENSIFYING STORM
SYSTEM DEPARTS. HIGH PRESSURE EVENTUALLY BUILDS TO THE SOUTH FRIDAY.
AN ALBERTA CLIPPER WILL TRACK ACROSS THE AREA SATURDAY AND SATURDAY
NIGHT. HIGH PRESSURE THEN BUILDS IN FROM THE PLAINS ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRIMARY LOW PRESSURE TRACKS UP THE ST LAWRENCE RIVER VALLEY
TODAY...WHILE SECONDARY LOW PRESSURE DEVELOPING SOUTH OF LI WILL
TRACK NE OVER THE AREA THIS AFTERNOON/EARLY EVENING AND THEN NE
TONIGHT.
HEAVY LIFT/MOISTURE AXIS ASSOCIATED WITH STRONG LLJ...WITH
RAINFALL RATES OF AROUND 1/10TH OF AN INCH PER HOUR...WILL SLOWLY
MOVE W TO E ACROSS THE REGION THROUGH EARLY THIS AFTERNOON.
ISOLATED THUNDER POSSIBLE IN THIS RAIN AXIS WITH SOME SLANTWISE
CONVECTION.
IN WAKE OF LIFT/MOISTURE AXIS...SHOWERS TAPER TO SCATTERED RAIN
SHOWERS FROM W TO E THIS AFTERNOON AHEAD OF APPROACHING MID AND
UPPER LEVEL FORCING. PRECIP TAPERS OFF THIS EVENING FROM W TO E
BEHIND COLD FRONT.
ADVISORIES WILL MOST LIKELY BE DROPPED FROM E TO W BY MIDDAY AS
LOW LEVELS CONTINUE TO WARM TO JUST ABOVE FREEZING.
INTERIOR WILL STRUGGLE TO GET ABOVE FREEZING WITH NE FLOW AND
CAD. THIS SHOULD ALLOW FOR BETWEEN 1/2 AND 1 INCH OF ICE ACCUM.
SPOTS IN INTERIOR LOWER HUDSON VALLEY MAY NOT GET ABOVE FREEZING
ALL DAY. HAVE UPGRADED NORTHERN MIDDLESEX TO AN ICE STORM WARNING
BASED ON MODERATE RAINFALL EXPECTED THROUGH THE AFTERNOON AND
TEMPS PROBABLY NOT GETTING ABOVE FREEZING TILL EARLY AFTERNOON.
FORECAST UPDATED BASED ON ABOVE THINKING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
COLD AIR ADVECTION PREVAILS THROUGH THURSDAY...AS PRECIP TRANSITIONS
BACK TO A SNOW SOUNDING FROM WEST TO EAST...DEPENDING ON BOUNDARY LAYER
TEMPS.
UPPER COLD POOL AND WEAK FORCING ALOFT THURSDAY COULD RESULT IN
SCT TO WDLY SCT SNOW. UPPER TROUGH EVENTUALLY PASSES TO THE
EAST...WITH BRIEF RIDGING EXPECTED FRIDAY. PRECIP CHANCES CEASE
THIS TIME FRAME.
FOLLOWED MOS BLEND...BUT DROPPED TEMPS SLIGHTLY...AS DID PREVIOUS
SHIFT. THIS SEEMS QUITE REASONABLE GIVEN COLD AIR IN PLACE...AND
EXPECTED CLOUD COVER AS UPPER TROUGH MOVES ON BY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEAN TROUGH REMAINS ESTABLISHED FROM CENTRAL CANADA SEWD INTO THE
MID ATLANTIC STATES DURING THIS TIME. SHORT WAVES IN THE MEAN FLOW
WILL RESULT PERIODIC AMPLIFICATION IN THE FLOW WITH AREAS OF LOW
PRESSURE SENDING REINFORCING SHOTS OF POLAR AIR INTO THE REGION. THE
PERIOD WILL BE MARKED BY NEAR OR JUST BELOW NORMAL TEMPERATURES WITH
A CHANCE OF WINTRY PCPN ON SAT AND TUE. GLOBAL MODELS CONTINUE TO
POINT TO A POSITIVE PNA...BUT LATEST ENSEMBLE FORECASTS HAVE
DEVIATED WITH THE NAO TRANSITIONING POSITIVE. THIS TENDS TO LEAD TO
FASTER PROGRESSION OF SYSTEMS OFF THE EAST COAST. HOWEVER...IT HAS
BEEN NOTED THAT DURING THESE TIMES OF TRANSITION...CONDITIONS CAN
BECOME FAVORABLE FOR EAST COAST CYCLOGENESIS.
STRONG NW WINDS WILL DIMINISH FRI NIGHT INTO SAT MORNING AS A SFC
RIDGE AXIS MOVES OFF THE EASTERN SEABOARD.
A CLIPPER LOW DROPS SE ACROSS THE GREAT LAKES AND NE STATES SAT INTO
SAT NIGHT. A PROGRESSIVE SYSTEM WITH A TRACK JUST TO THE NORTH
SHOULD LIMIT POPS TO THE CHANCE CATEGORY...WITH SNOW INLAND AND A
MIX OF RAIN AND AT THE COAST. SHOULD A FARTHER SOUTH TRACK
DEVELOP...SIMILAR TO THAT OF THE 12Z ECMWF...THESE CHANCES WOULD
INCREASE.
STRONG COLD ADVECTION ENSUES SAT NIGHT INTO SUN WITH HIGH PRESSURE
RETURNING TO THE AREA LATE SUN INTO MON.
AN AMPLIFYING TROF OVER THE MID SECTION OF THE COUNTRY WILL RESULT
IN A LARGE SCALE WARM ADVECTION PATTERN WITH THE CHANCE OF WINTRY
WEATHER LATE MON NIGHT INTO TUE. MODELS DIFFER IN THE PHASING OF THE
TWO BRANCHES OF THE POLAR JET AND THE PROGRESSION OF LOW PRES OFF
THE EASTERN SEABOARD. THE ECMWF IS THE MORE PROGRESSIVE OF THE
SOLUTIONS WITH THE WAVE OFF THE SE COAST...SPARING THE REGION A
SIGNIFICANT EVENT. FOR THE TIME BEING...WILL GO WITH LOW CHANCES DUE
TO A GOOD AMOUNT OF UNCERTAINTY THIS FAR OUT IN TIME.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
992 MB LOW APPROX 20-30 MILES SOUTH OF KISP AS OF 18Z...MAKING
WIND FORECAST TRICKY THROUGH THE FIRST 6 HOURS OF THE TAF FORECAST
PERIOD. WINDS GENERALLY BACKING OVER THE PAST COUPLE OF HOURS.
EXPECTING MOSTLY NE WINDS FLIPPING OVER TO W-SW AFTER 21-22Z FOR
WESTERN TERMINALS...FOLLOWED BY EASTERN TERMINALS AN HOUR OR SO
AFTERWARD. POSSIBLY A BRIEF PERIOD OF VARIABLE WINDS FOR AN HOUR
BEFORE THIS...BUT NOT INCLUDED IN TAFS. GUSTY OVERNIGHT WITH
STRONGER GUSTS STARTING THURSDAY MORNING.
MOSTLY IFR...IMPROVING TO LOW-END VFR BY AROUND MIDNIGHT. MODERATE
CONFIDENCE HERE.
POSSIBLE SLEET MIXING IN AFTER 00Z AT KSWF...BUT NOT ENOUGH
CONFIDENCE TO MENTION.
PRECIP NOT MENTIONED AFTER 03Z DUE TO LOW PROBABILITY...BUT
SNOW SHOWER NOT OUT OF THE QUESTION FROM O3-06Z.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
ISO -SHSN THURS PM WITH GUSTS 25-30 KT...BUT MAINLY VFR.
VFR THU NIGHT AND FRI...GUSTS 20-25 THURS NIGHT.
CLIPPER WILL BRING SN SAT INTO SAT NIGHT. POSSIBLE IFR.
IMPROVING CIGS/VSBY SUN AS CLIPPER DEPARTS...VFR PROBABLE THROUGH
MONDAY.
&&
.MARINE...
SOLID SCA CONDITIONS ON THE COASTAL WATERS SHOULD CONTINUE THROUGH
THE DAY...ON THE SOUND ONLY HAVE SCA CONDITIONS OVER THE EASTERN
SOUND - AND THEN ONLY IN THE MIDDLE OF IT - AND THE INVERSION IS
KEEPING WINDS DOWN OVER THE WESTERN SOUND. ALSO HAVE SCA CONDITIONS
TO START OVER THE BAYS OF LONG ISLAND SOUND. EXPECT WINDS TO
DIMINISH DURING THE AFTERNOON AS THE COASTAL LOW PASSES (REDUCED
PRESSURE GRADIENT)...BUT SEAS TO STAY UP OVER THE COASTAL OCEAN
ZONES. HOWEVER...BECAUSE WINDS PICK UP BEHIND THE STORM...AND LULL
BETWEEN SCA CONDITIONS IS AT MOST 6 HOURS GOING WITH SCA FOR EASTERN
SOUND AND LI BAYS FOR ALL OF TODAY AS WELL. NO HEADLINES FOR TODAY
ON THE HARBOR AND WESTERN SOUND WHERE INVERSION SHOULD PRECLUDE
WINDS REACHING SCA LEVELS THIS MORNING.
WINDS INCREASE TONIGHT AS LOW DEPARTS AND DEEPENS...HAVE HOISTED
GALES ON ALL WATERS EXCEPT NY HARBOR TONIGHT...AND PUT IT UP THERE
ON THURSDAY WHEN GET ENOUGH LOW LEVEL INSTABILITY TO MIX DOWN
STRONGER 40 KT OR SO WINDS ALOFT. CONTINUE GALES THROUGH THURSDAY
NIGHT ON ALL WATERS. LIKELY WILL NEED TO EXTEND IT INTO FRIDAY ON
THE COASTAL OCEAN ZONES...BUT THAT IS TO FAR OUT TO DO SO WITH
REQUIRED 80 PCT CONFIDENCE AT THIS TIME. THERE IS ALSO A CHANCE OF
GUSTS TO STORM FORCE...ESPECIALLY OVER THE EASTERN COASTAL OCEAN
WATERS THURSDAY NIGHT INTO FRIDAY...BUT NOT AT REQUIRED 50 PCT
CONFIDENCE TO PUT OUT A STORM WATCH...BUT WILL MENTION IN HWO. IN
THE FORECAST FOR NOW PREFER TO FORECAST ON THE VERY HIGH PROBABILITY
GALES AND WILL DEAL WITH ANY POTENTIAL FOR STORM FORCE GUSTS AS
THINGS GET INTO BETTER FOCUS WITH TIME.
STORM FINALLY PULLS FAR ENOUGH AWAY BY FRIDAY NIGHT TO ALLOW FOR ALL
BUT THE FAR EASTERN COASTAL OCEAN ZONE TO HAVE WINDS GO BELOW SCA
LEVELS.
NEXT STORM SYSTEM FOR THE WEEKEND SHOULD BRING A RETURN TO AT LEAST
SCA GUSTS TO THE WATERS.
&&
.HYDROLOGY...
AN ADDITIONAL 1/2 TO 1 INCH OF LIQUID QPF EXPECTED THROUGH TODAY.
HIGHEST AMOUNTS ACROSS LONG ISLAND AND SOUTHEAST CT WHERE MODELS
DEPICT HEAVIEST PRECIP AXIS. THERE IS A POTENTIAL FOR MINOR URBAN
FLOODING...ESPECIALLY ACROSS LONG ISLAND. BEST CHANCE LATER THIS
MORNING...AS PRECIP LIGHTENS BY AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
WITH WINDS EXPECTED TO DIMINISH THIS AFTERNOON...DO NOT
ANTICIPATE COASTAL FLOODING PROBLEMS WITH THE AFTERNOON HIGH TIDE
AS WELL.
LOW WATER PROBLEMS POSSIBLE WED NIGHT/THURS/THURS NIGHT LOW TIDE
CYCLES...WITH ASTRONOMICAL TIDES RUNNING ABOUT 1/4 TO 1/2 FT BELOW
MLLW AND NEGATIVE DEPARTURES OF 1 1/2 TO 2 1/2 FT POSSIBLE. LOW
WATER ADVISORIES POSSIBLY WILL BE ISSUED LATER TODAY FOR THIS THREAT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...ICE STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR CTZ005>007.
NY...ICE STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR NYZ069-070.
ICE STORM WARNING UNTIL 6 PM EST THIS EVENING FOR NYZ067-068.
NJ...ICE STORM WARNING UNTIL 6 PM EST THIS EVENING FOR NJZ002.
MARINE...GALE WARNING FROM 6 AM THURSDAY TO 6 AM EST FRIDAY FOR ANZ338.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
340-345-350-353-355.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
ANZ330-335-340-345-350-353-355.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JC
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 7, 2:12 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 212 PM EST WED JAN 7 2009 CTZ008>012-NJZ003>006-011-NYZ071>081-081000- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 212 PM EST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-NJZ002-NYZ067>070-081000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 212 PM EST WED JAN 7 2009 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-345-355-081000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 212 PM EST WED JAN 7 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-081000- NEW YORK HARBOR- 212 PM EST WED JAN 7 2009 ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 212 PM EST WED JAN 7 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jan 7, 12:00 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1200 PM EST WED JAN 7 2009 CTZ008-NJZ003-004-071900- NORTHERN NEW LONDON-BERGEN-EASTERN PASSAIC- 1200 PM EST WED JAN 7 2009 ...PATCHY FREEZING RAIN THROUGH EARLY THIS AFTERNOON... WARMER AIR GRADUALLY WORKING INTO THE AREA HAS ALLOWED FOR MOST LOCATIONS TO GO OVER TO PLAIN RAIN...HOWEVER...A FEW SPOTS MAY HOVER RIGHT AROUND THE FREEZING MARK THROUGH EARLY THIS AFTERNOON. ANY ICE ACCUMULATION WILL BE MAINLY CONFINED TO TREES LIMBS AND POWER LINES...BUT UNTREATED WALKWAYS AND SECONDARY ROADS COULD SEE SOME ICY SPOTS.
Special weather statement, Jan 7, 2:03 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 203 PM EST WED JAN 7 2009 CTZ008>011-NJZ003-004-NYZ071-072100- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-BERGEN-EASTERN PASSAIC-SOUTHERN WESTCHESTER- 203 PM EST WED JAN 7 2009 WARMER AIR GRADUALLY WORKING INTO THE AREA HAS ALLOWED FOR MOST LOCATIONS TO GO OVER TO PLAIN RAIN...HOWEVER...A FEW SPOTS MAY HOVER RIGHT AROUND THE FREEZING MARK THROUGH THIS AFTERNOON. ANY ICE ACCUMULATION WILL BE MAINLY CONFINED TO TREES LIMBS AND POWER LINES...BUT UNTREATED WALKWAYS AND SECONDARY ROADS COULD SEE SOME ICY SPOTS.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:29 PM EST | Ice Storm Warning | OKX | Orange, Putnam, Rockland, Westchester | 20 hr |
| Jan 6, 11:22 PM EST | Freezing Rain Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 13 hr |
| Jan 7, 4:51 AM EST | Gale Warning | OKX | 43 hr | |
| Jan 7, 9:23 AM EST | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 112 min |
| Jan 7, 11:53 AM EST | Areal Flood Advisory | OKX | Nassau, Suffolk | 112 min |
Nearby
Wind Advisories in Connecticut, 2009Wind Advisories in New York, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.